Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 55, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 25, 2001, 4:02 PM EDT for Martin County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 25, 2001, 4:02 PM EDT (20:02 UTC)
- Expired
- Jun 25, 2001, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Martin County, KY
The radar
The Jackson,KY radar (KJKL), 80 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
876 WUUS53 KJKL 252004 SVRJKL KYC159-252045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 402 PM EDT MON JUN 25 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARTIN COUNTY * UNTIL 445 PM EDT * AT 402 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER PILGRIM...OR ABOUT 8 MILES NORTHWEST OF WILLIAMSON...MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER PILGRIM AT 410 PM EDT. OVER MCCLURE AT 420 PM EDT. 2 MILES SOUTH OF BRADBURY AT 425 PM EDT. OVER PRINCE AT 430 PM EDT. 3 MILES SOUTH OF DEBORD AT 435 PM EDT. OVER DAVELLA AT 440 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND CLOUD TO GROUND LIGHTNING...MOVE TO A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST OFFICE. LAT...LON 3768 8229 3785 8225 3796 8267 3769 8267 $$ DUSTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 300 PM EDT MON JUN 25 2001 SATELLITE CLEARLY SHOWS UPPER LOW IN EASTERN TN. SHOWERS AND THUNDERSTORMS HAVE BEEN SPINNING UP INTO THE CWA FROM THE SOUTHEAST MAINLY IN THE SOUTHERN SECTIONS OF THE AREA. MODELS ARE ALL IN AGREEMENT IN TAKING THE UPPER LOW WEST THROUGH TN. THE BEST CHANCES OF PRECIP FOR THE AREA...MAINLY SOUTHERN SECTIONS OF CWA...WILL OCCUR AS THE UPPER LOW STAYS SOUTH THROUGH EARLY WED. AS THE UPPER LOW DRIFTS TO OUR WEST WE WILL BE IN A MORE STAGNET AIRMASS WITH NOT MUCH IN THE WAY OF CHANGES DAY TO DAY. WILL MENTION THE CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH MOST OF THE EXTENDED. MOS TEMPERATURES SEEM REASONABLE WITH HIGHS STAYING DOWN SOME FOR TUES AND WED WITH THE BEST CHANCE FOR PRECIP AS THE LOW REMAINS TO OUR SOUTH. AS IT DRIFTS WEST TEMPERATURES WILL INCREASE TO THE MID 80S IN THE EXTENDED. .JKL...NONE. HJK
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:17 PM EDT | Severe Thunderstorm Warning | JKL | Whitley | 43 min |
| Jun 25, 4:30 PM EDT | Severe Thunderstorm Warning | JKL | Letcher, Perry | 45 min |
| Jun 25, 6:34 PM EDT | Severe Thunderstorm Warning | JKL | Knox | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.